Alert archive / Massachusetts / Small Craft Advisories in 2014

Small Craft Advisory 5, NWS Boston/Norton, MA

January 8, 2014

NWS Boston/Norton, MA issued this small craft advisory at Jan 8, 2014, 3:03 PM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2014, 3:03 PM EST (20:03 UTC)
Expired
Jan 9, 2014, 3:57 PM EST
In force
25 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WHUS71 KBOX 082003
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
303 PM EST WED JAN 8 2014

ANZ250-090415-
/O.EXP.KBOX.SC.Y.0004.000000T0000Z-140108T2000Z/
/O.NEW.KBOX.SC.Y.0005.140108T2003Z-140109T2100Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
303 PM EST WED JAN 8 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THURSDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOREMAINSULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-090415-
/O.EXT.KBOX.SC.Y.0004.000000T0000Z-140109T2100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
303 PM EST WED JAN 8 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THURSDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
4 follow-up statements
239 
WHUS71 KBOX 090254
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
954 PM EST WED JAN 8 2014

ANZ254>256-091100-
/O.CON.KBOX.SC.Y.0004.000000T0000Z-140109T2100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
954 PM EST WED JAN 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
THURSDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-091100-
/O.CON.KBOX.SC.Y.0005.000000T0000Z-140109T2100Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
954 PM EST WED JAN 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
THURSDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOREMAINSULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
757 
WHUS71 KBOX 090856
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
356 AM EST THU JAN 9 2014

ANZ254>256-091700-
/O.CON.KBOX.SC.Y.0004.000000T0000Z-140109T2100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
356 AM EST THU JAN 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-091700-
/O.CON.KBOX.SC.Y.0005.000000T0000Z-140109T2100Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
356 AM EST THU JAN 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
889 
WHUS71 KBOX 091523
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1023 AM EST THU JAN 9 2014


ANZ254>256-092100-
/O.CON.KBOX.SC.Y.0004.000000T0000Z-140109T2100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1023 AM EST THU JAN 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-092100-
/O.CON.KBOX.SC.Y.0005.000000T0000Z-140109T2100Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1023 AM EST THU JAN 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
221 
WHUS71 KBOX 092057
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
357 PM EST THU JAN 9 2014

ANZ250-092200-
/O.CAN.KBOX.SC.Y.0005.000000T0000Z-140109T2100Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
357 PM EST THU JAN 9 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT LEVELS.

$$

ANZ254>256-092200-
/O.CAN.KBOX.SC.Y.0004.000000T0000Z-140109T2100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
357 PM EST THU JAN 9 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT LEVELS.

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 1:13 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Jan 8, 1:13 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
113 PM EST WED JAN 8 2014

.SYNOPSIS...

COLD WEATHER FROM AN ARCTIC AIRMASS WILL CONTINUE INTO TONIGHT...
BUT WITH WEAKER WINDS. TEMPERATURES WILL WARM LATE THIS WEEK INTO
THE WEEKEND WITH LOCALLY HEAVY RAINFALL AND STRONG WINDS EXPECTED
LATE SATURDAY AND SATURDAY NIGHT. MAINLY DRY AND CONTINUED MILD
WEATHER EXPECTED EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1 PM UPDATE...

NO MAJOR CHANGES TO THE FORECAST. ABUNDANT SUNSHINE HAS ALLOWED
FOR CONTINUED WARMING OF SURFACE TEMPERATURES INTO THE TEENS WITH
HIGHER ELEVATIONS REPORTING SINGLE DIGITS. WITH HIGH PRES BUILDING
NORTH FROM THE SOUTHEASTERN CONUS...WINDS ARE BEGINNING TO
DIMINISH WITH SEVERAL LOCATIONS ALREADY REPORTING LIGHT AND
VARIABLE WEST WINDS. HIGHS STILL FORECAST TO REACH INTO THE TEENS
TO LOW-20S ACROSS THE COASTAL PLAINS.

OCEAN-EFFECT CLOUDS STILL PERSISTING...IMPACTING BLOCK ISLAND AND
NANTUCKET.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...

TONIGHT...
HIGH PRES BEGINS TO CREST OVER FROM THE SW ALTHOUGH WILL BE
ACCOMPANIED BY A WEAKENED SHORTWAVE PASSAGE DURING THE OVERNIGHT
HOURS. THE HIGH LOOKS TO CONTINUE TO SUPPLY A DRY COLUMN SO THE
ONLY IMPACTS FROM THIS WEAKENED WAVE LOOK TO BE SOME MID CLOUDS
BUILDING OVER ESPECIALLY FROM THE S. ALSO...CONTINUED RISK FOR
SOME LIGHT OCEAN EFFECT SNOWFALL ALONG THE ISLANDS AS WINDS REMAIN
OUT OF THE W-NW AND WEAK COLD ADVECTION OCCURS WITH THE WAVE
PASSAGE. IT WILL ONCE AGAIN DEPEND ON EXACT TRAJECTORY AND BANDING
SETUP...BUT THE RISK FOR SOME LIGHT SNOWFALL IS NON-ZERO.
OTHERWISE...THE WARMER MID LVL TEMPS AND EXPECTED CLOUD COVER WILL
KEEP MIN TEMPS WARMER THAN PREVIOUS NIGHTS...RANGING FROM THE
UPPER SINGLE DIGITS TO JUST SHY OF 20F.

THU...
1035+ HPA HIGH PRES CRESTS OVER THE REGION DURING THE DAY THU WITH
CLEARING SKIES THROUGH THE MORNING AND CONTINUED MID AND LOW LVL
WARMING FROM ATTENDANT RIDGING. MIXING SHOULD ALLOW HIGHS TO
REACH INTO THE 20S TO LOW 30S AT MOST LOCATIONS...STILL BELOW
NORMAL...BUT WARMER THAN THE LAST COUPLE OF DAYS. DRY WX
PREVAILS UNDER STRONG SUBSIDENCE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...

HIGHLIGHTS...

*  GRADUALLY WARMING TOWARDS THE END OF THE WEEK INTO THE WEEKEND
*  LOCALLY HEAVY RAIN AND STRONG WINDS LIKELY LATE SAT INTO EARLY
   SUNDAY
*  MAINLY DRY AND MILD EARLY NEXT WEEK

OVERVIEW...
PATTERN SHIFT EXPECTED DURING THE EXTENDED PERIOD AS POLAR VORTEX
RETREATS NORTHWARD WITH LACK OF ANY HIGH LATITUDE BLOCKING BRINGING
A PROGRESSIVE PATTERN AND CONSIDERABLY MILDER CONDITIONS.  MID LEVEL
RIDGE BUILDS OVER THE WESTERN ATLANTIC THIS WEEKEND WHICH WILL BRING
A PERIOD OF UNSEASONABLY MILD CONDITIONS. 00Z MODEL SUITE IS MORE
ROBUST WITH AN APPROACHING MID LEVEL TROF AND FRONTAL SYSTEM
SUGGESTING THE MILD WEATHER WILL BE ACCOMPANIED BY A PERIOD OF HEAVY
RAIN AND STRONG WINDS ESPECIALLY SAT NIGHT.  ECMWF IS MORE AMPLIFIED
THAN GFS AND HOLDS ON TO THE RAIN THROUGH MUCH OF SUNDAY BUT WE
LEANED TOWARD CONSENSUS OF MORE PROGRESSIVE SOLUTION WITH GRADUALLY
IMPROVING CONDITIONS DURING SUNDAY. WEST COAST RIDGE AND MIDWEST
TROF SETS UP EARLY NEXT WITH SW FLOW ACROSS NEW ENG WHICH WILL
MAINTAIN MILD CONDITIONS.

THU NIGHT INTO FRIDAY...
STRONG HIGH PRES ACROSS NEW ENG MOVES OFFSHORE ON FRIDAY. MODELS ARE
FAIRLY AGGRESSIVE IN MOISTENING THE COLUMN LATE THU NIGHT INTO FRI
AS FAST MOVING SHORTWAVE MOVES JUST SOUTH OF NEW ENG.  SOME LIGHT
QPF IS GENERATED FRI MORNING WHICH MAY BRING SOME LIGHT SNOW OR
FLURRIES TO THE REGION. WE HAVE JUST SLIGHT CHC POPS FOR NOW.
AFTER A COLD NIGHT THU NIGHT...TEMPS MODERATE THROUGH THE 30S ON
FRI...WITH SOME LOWER 40S NEAR THE S COAST.

FRI NIGHT INTO SUNDAY...
MAINLY DRY FRI NIGHT AS AREA OF MOISTURE MOVES OFFSHORE BUT WILL
HAVE TO WATCH POTENTIAL FOR A PERIOD OF LIGHT FREEZING RAIN IN THE
INTERIOR TOWARD DAYBREAK SAT AND SAT MORNING AS WARM AIR ADVECTION
INCREASES AND DEEPENING MOISTURE RETURNS FROM THE WEST.  PRECIP
WOULD BE LIGHT BUT ANY FREEZING RAIN WOULD RESULT IN HAZARDOUS
TRAVEL.

SHOWERS INCREASE LATE SAT AND ESPECIALLY SAT NIGHT AS COLD FRONT
APPROACHES FROM THE WEST WITH DEEP MOISTURE PLUME LIFTING NORTH
INTO THE REGION AHEAD OF THE MID LEVEL TROF. THIS SYSTEM IS RATHER
ROBUST WITH GFS INDICATING A 100 KT SOUTHERLY LOW LEVEL JET MOVING
INTO THE REGION SAT NIGHT. ECMWF MORE CONSERVATIVE BUT STILL HAS
80- 85 KT LOW LEVEL JET. GEFS ENSEMBLES FORECASTING +3SD LOW LEVEL
JET AND PWAT ANOMALY WHICH IS PRETTY IMPRESSIVE AT THIS TIME RANGE
INDICATING POTENTIAL FOR HEAVY RAINFALL AND STRONG WINDS. IN
FACT...PROBS FOR GREATER THAN 1" HAVE INCREASED TO 60-70 PERCENT.
TEMPS WILL LIKELY RISE INTO THE 50S SAT NIGHT AND WOULD NOT BE
SURPRISED TO SEE SOME 60 DEGREE TEMPS IN THE COASTAL PLAIN WHICH
WOULD ENHANCE THE THREAT FOR STRONG WINDS.

SHOWERS WILL LINGER INTO SUNDAY MORNING AS FRONT MOVES THROUGH WITH
IMPROVING CONDITIONS POSSIBLE SUN AFTERNOON...BUT TIMING OF FROPA
AND IMPROVEMENT IS UNCERTAIN.

MONDAY INTO TUESDAY...
LOOKS MOSTLY DRY AND A BIT COOLER...BUT TEMPS REMAINING ABOVE
NORMAL.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...

FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH THURSDAY NIGHT/...

18Z UPDATE...HIGH CONFIDENCE.

VFR EXCEPT BKN MVFR CIGS OVER BID/ACK. WEST WINDS GRADUALLY
DIMINISHING. GUSTS UP TO 20 KTS WILL BE POSSIBLE OVER THE E
SHORELINE TERMINALS. S/SW LIGHT WINDS THROUGH THE INTERIOR.

HIGH PRES BUILDING IN TONIGHT INTO THURSDAY. SKC WITH LIGHT
SOUTHWEST FLOW BECOMING VARIABLE INTO EVENING. INCREASING HIGH
CLOUDS OVERNIGHT INTO FRIDAY MORNING.

KBOS TAF...HIGH CONFIDENCE IN TAF.

KBDL TAF...HIGH CONFIDENCE IN TAF.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THU NIGHT INTO FRIDAY...MODERATE CONFIDENCE.  A PERIOD OF MVFR
CONDITIONS POSSIBLE LATE THU NIGHT INTO FRI MORNING.

SATURDAY INTO SAT NIGHT...MODERATE CONFIDENCE. AREAS OF MVFR IN THE
MORNING WITH PATCHY INTERIOR FZRA POSSIBLE.  LOWERING TO IFR LATE
SAT AND ESPECIALLY SAT NIGHT AS WIDESPREAD SHOWERS...LOCALLY HEAVY
MOVE INTO THE REGION.  STRONG SOUTHERLY WINDS POSSIBLE SAT NIGHT.

SUNDAY...LOW CONFIDENCE ON TIMING. MVFR/IFR IN SHOWERS DURING THE
MORNING...IMPROVING IN THE AFTERNOON.

&&

.MARINE...

FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

NEAR TERM /THROUGH THURSDAY NIGHT/...HIGH CONFIDENCE.

1 PM UPDATE...

REMOVED SMALL CRAFTS FOR THE INNER EASTERN WATERS...AND WITH WINDS
DIMINISHING OVERALL...HAVE DROPPED THE FREEZING SPRAY ADVISORY.
WILL KEEP WITH THE SMALL CRAFT ADVISORY OVER THE OUTER WATERS.
WITH A WEAKER DRY DISTURBACE SWEEPING ACROSS THE REGION TONIGHT...
THERE IS THE POSSIBILITY FOR GUSTS UP TO 25 KTS INTO THURSDAY
MORNING. OCEAN-EFFECT CLOUDS WITH THE SLIGHT CHANCE OF SNOW FOR
ALL WATERS EXCEPT THE INNER-HARBORS AND BAYS.

HIGH PRES BUILDS OVER THE WATERS THURSDAY INTO THURSDAY NIGHT
ALLOWING WINDS AND SEAS TO CALM. BREEZY WEST WINDS AROUND 10 TO
15 KTS DURING THE DAY OVER THE EASTERN WATERS WITH LIGHTER FLOW TO
THE SOUTH...VEERING MORE SOUTHERLY OVERNIGHT INTO FRIDAY MORNING.

OUTLOOK...FRIDAY THROUGH SUNDAY...HIGH CONFIDENCE.

SOUTHERLY WINDS INCREASING SAT AFTERNOON WITH GALE FORCE GUSTS
POSSIBLE SAT NIGHT AND RAPIDLY BUILDING SEAS TO 10-15 FT OVER OPEN
WATERS. WINDS SHIFTING TO WEST DURING SUNDAY WITH SCA GUSTS
LIKELY. VSBYS REDUCED IN SHOWERS AND FOG LATE SAT INTO SUN.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR ANZ250.
     SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     ANZ254>256.

&&

SYNOPSIS...KJC/DOODY
NEAR TERM...SIPPRELL
SHORT TERM...DOODY
LONG TERM...KJC
AVIATION...KJC/SIPPRELL
MARINE...KJC/SIPPRELL
Hazardous weather outlook, Jan 8, 3:02 PM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
302 PM EST WED JAN 8 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-092015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
302 PM EST WED JAN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...
PORTIONS OF SOUTHERN NEW HAMPSHIRE...AND ALL OF RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOW PROBABILITY FOR A PERIOD OF LIGHT FREEZING RAIN SATURDAY
MORNING.

HEAVY RAIN AND STRONG SOUTHERLY WINDS POSSIBLE SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-092015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
302 PM EST WED JAN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOUTHERLY GALE FORCE WINDS POSSIBLE SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

Nearby

Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.